- About Us
Taking Tagamet, Zantac or Pepcid? Be Wary of C. diff.
Have any residents taking H2 blockers like Tagamet, Zantac or Pepcid for their stomach ulcers? Be sure to exercise extra vigilance to avoid exposing those residents to C. diff. According to a new study from Mayo Clinic, hospitalized patients taking these drugs have a high risk of developing a C. diff. infection. The study did not explore the reasons for the increased risk, but researchers suspect that suppressing stomach acid with the drugs may give vegetative forms of C. diff., which normally are killed by stomach acid, the chance to survive and take over. It’s still another example of the need for nursing homes to be vigilant in managing residents’ medications, following best practices for infection control and partnering with vendors like Source Diagnostics – one of the nation’s leading mobile radiology providers – that take a proactive role in preventing transmission. Read more at http://www.mayoclinic.org/news2013-rst/7397.html